Indapamide and Impotence
With a blood pressure medicine like indapamide, impotence is a potential side effect that may occur with use of the drug. If you are taking indapamide and impotence occurs, be sure to talk to your healthcare provider. He or she can recommend an erectile dysfunction medication, adjust your indapamide dosage, or prescribe another blood pressure medicine.
Indapamide (Lozol®) may cause impotence, as is common with many blood pressure medications. In clinical studies, between 1 and 5 percent of men taking indapamide reported problems with impotence, although the exact percentage was not reported.
Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
It is impossible for your healthcare provider to know whether you will develop impotence while taking indapamide. It may also be difficult to know whether impotence is caused by the medication itself or other problems.
If you are taking indapamide and impotence becomes a problem, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on how severe your symptoms are, he or she may also recommend that you take an erectile dysfunction medicine, adjust your indapamide dosage, or try another diuretic or blood pressure medication.